Disopyramide/Rifamycins (mono deleted 04/16/2014)
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process disopyramide properly.
What might happen:
Your blood levels of disopyramide may decrease, resulting in a reduction of your heart medicine's benefits.
What you should do about this interaction:
If you experience an irregular heartbeat, contact your doctor. Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Aitio ML, Mansury L, Tala E, Haataja M, Aitio A. The effect of enzyme induction on the metabolism of disopyramide in man. Br J Clin Pharmacol 1981 Mar;11(3):279-85.
2.Staum JM. Enzyme induction: rifampin-disopyramide interaction. DICP 1990 Jul-Aug;24(7-8):701-3.